Includes Expert Content
Does Abilify or buspur make your period late?
avatar
augustasmom23 posted:
I've been on these medications for the past two months. Last month my period came as scheduled. Now I'am currently 3 days late for my period for this month. I dont wanna take a pregnancy test if unneeded. What do you think about this, and what i should do? Thanks so much
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear augustasmom23,

Buspar should have no effect on the menstrual cycle, Abilify, in theory, can increase levels of the hormone prolactin which could, in turn, cause urregular menses, although with Abilify that's pretty uncommon as compared to many other antipsychotic drugs. 3 days late for a single period is hard to judge; if Abilify were a culprit, there would probably be more of a pattern evident (delayed/irregular periods) over the coming months.

Dr. G.
 
avatar
augustasmom23 replied to Joseph F Goldberg, MD's response:
Thankyou, and at what point should i take a test?
 
avatar
Joseph F Goldberg, MD replied to augustasmom23's response:
Dear augustamom23,

Typically, women tend to check a home pregnancy test if their period is more than a week late (assuming their cycle is usually regular), or sooner if they have reason to think they may likely be pregnant (eg, unprotected sex during ovulation). For more info on pregnancy tests, see: http://www.webmd.com/baby/guide/pregnancy-tests

Dr. G.